Alert archive / Florida / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 46, NWS Miami, FL

May 27, 2006Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at May 27, 2006, 7:11 PM EDT for Palm Beach County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2006, 7:11 PM EDT (23:11 UTC)
Expired
May 27, 2006, 8:00 PM EDT
In force
49 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Palm Beach County, FL

The radar

The Melbourne radar (KMLB), 141 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 11.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2006-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1290 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2006-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1290 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
726 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 272313
SVRMFL
FLC099-280000-
/O.NEW.KMFL.SV.W.0046.060527T2311Z-060528T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
711 PM EDT SAT MAY 27 2006

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN PALM BEACH COUNTY IN SOUTH FLORIDA.

* UNTIL 800 PM EDT

* AT 708 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 16 MILES WEST OF JUPITER...OR 9 MILES SOUTHEAST
  OF INDIANTOWN...AND MOVING EAST AT 10 MPH.

* THE STORM WILL AFFECT...
  AREAS FROM JUPITER TO RIVIERA BEACH


SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY 
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 2696 8041 2689 8048 2671 8003 2695 8003

$$
1 follow-up statement
827 
WWUS52 KMFL 272339
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
734 PM EDT SAT MAY 27 2006

FLC099-280000-
/O.CON.KMFL.SV.W.0046.000000T0000Z-060528T0000Z/
PALM BEACH FL-
734 PM EDT SAT MAY 27 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR NORTHEASTERN PALM BEACH COUNTY...

AT 731 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED FROM ABOUT 10 MILES WEST OF JUPITER TO NEAR 
ROYAL PALM BEACH...MOVING EAST AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THE 
ACREAGE...NORTH PALM BEACH...WEST PALM BEACH...RIVIERA BEACH...PALM 
BEACH GARDENS AND JUNO BEACH.

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60
MPH...DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR 
HOME OR BUSINESS.

LAT...LON 2695 8036 2669 8037 2667 8003 2695 8003

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:28 PM EDT, 4 hours 43 minutes earlier.

Area forecast discussion, May 27, 2:28 PM EDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
228 PM EDT SAT MAY 27 2006

.DISCUSSION...ATLC RIDGE WILL RETREAT EAST TONIGHT AND SUNDAY AS
FRONTAL SYSTEM OVER NERN U.S. PUSHES OFFSHORE. LIGHT AND VARIABLE
LOW LEVEL WINDS WILL PREVAIL OVER THE LOCAL AREA THROUGH SUNDAY
AND THIS WILL ALLOW THE LOCAL SEA/LAKE BREEZES AND DIURNAL
HEATING BE THE DRIVING FACTOR DICTATING THE WEATHER CONDITIONS
ACROSS SOUTH FLORIDA WITH AFTERNOON CONVECTION CONCENTRATING OVER
INTERIOR SECTIONS. CONDITIONS SHOULD REMAIN FAIRLY DRY (EXCEPT FOR
AFTERNOON INLAND CONVECTION) THROUGH THE MIDDLE OF NEXT WEEK AS A
MID/UPPER TROUGH...AND LATER A CUTOFF LOW...DIGS SOUTHWESTWARD
ACROSS THE WESTERN ATLANTIC WHILE A DEEP LONG WAVE RIDGE DEVELOPS
FROM THE GULF TO NEW ENGLAND BRINGING A NORTH- NORTHEAST DRY FLOW
AND SUBSIDENCE ALOFT KEEPING PRECIP TO A MINIMUM. THE RIDGE WILL
BE REPLACED BY ANOTHER LONG WAVE TROUGH OVER ERN HALF OF THE
COUNTRY INCREASING THE CHANCE OF RAIN FOR NEXT WEEKEND.

&&

.MARINE...WINDS AND SEAS WILL REMAIN IN THE LIGHT AND NEARLY CALM
SIDE THROUGH THE ENTIRE FORECAST PERIOD.

&&

.FIRE WEATHER...NO CONCERNS AS MEAN RH SHOULD REMAIN ABOVE
CRITICAL VALUES. THERE IS A SLIGHT CHANCE OF PATCHY FOG ACROSS
INLAND AREAS LATE TONIGHT. THIS WILL DEPEND ON WHETHER AND WHERE
WE GET PRECIP TONIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  73  89  74  87 /  15  30  15  20
FORT LAUDERDALE  75  89  75  87 /  10  30  15  15
MIAMI            74  89  75  88 /  10  30  15  20
NAPLES           73  89  74  89 /   5  20  15  20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

47
Hazardous weather outlook, May 27, 10:00 AM EDT, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
1000 AM EDT SAT MAY 27 2006

FLZ063-066>075-281000-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
1000 AM EDT SAT MAY 27 2006

...A FEW STORMS COULD BE STRONG THIS AFTERNOON INTO EARLY THIS EVENING...
...SCATTERED STORMS EXPECTED THIS AFTERNOON INTO EARLY THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
ACROSS SOUTH FLORIDA THIS AFTERNOON ALONG THE SEA BREEZES. SOME
OF THE STORMS COULD BE STRONG PRODUCING FREQUENT LIGHTNING
STRIKES, SMALL HAIL, GUSTY WINDS TO 40 TO 50 MPH, AND HEAVY RAINFALL.

HAIL: THE ATMOSPHERE ACROSS SOUTH FLORIDA TODAY WILL BE MORE
UNSTABLE ALLOWING THE STORMS TO TAP INTO THE DRIER AIR ALOFT.
THIS WILL ALLOW FOR PEA TO DIME SIZE HAIL TO DEVELOP IN THE
STORMS, AND SOME LARGER HAIL IN THE STRONGEST STORMS THIS
AFTERNOON INTO EARLY THIS EVENING ACROSS SOUTH FLORIDA.

FLOODING: THE STEERING FLOW WILL BE LIGHT TODAY ACROSS SOUTH
FLORIDA ALLOWING FOR THE STORMS TO MOVE SLOWLY. THIS WILL
LEAD TO PONDING OF WATER ON THE ROADWAYS AND POORLY DRAINED
LOCATIONS IN THE HEAVIEST STORMS THIS AFTERNOON INTO EARLY THIS
EVENING.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO EARLY THIS
EVENING.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 6:44 PM EDTSpecial Marine WarningMFL61 min

Nearby

Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.